Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Depression and increased libido
    avatar
    An_248425 posted:
    So I think I searched all the previous discussions and couldn't find this one. That's also my experience in general.

    All the inventories ask about REDUCED sex drive.

    But I'm over 40, married, and increasingly irritable, sad, hopeless, unable to sleep and to top it all off, horny ALL the time. Which is, of course even worse when you factor in a 50 year old husband with ED.

    Aaaaaaaarg!

    So I spiral between three positions: hopeless, go out and walk for hours, angry with him and ready to go start an affair, guilty and self-recriminating.

    None of these is a happy place, and boy would I love to hear that it's not just me.

    I'm trying to work up the courage to go see my unfortunately young, male primary care doc for meds.

    Thank you for reading. Any words of wisdom or commiseration welcome.
    Reply
     
    avatar
    jessicabrooke responded:
    I cannot say that I have experienced increased libido, but I know that a lot of antidepressants have a side effect of decreased libido so maybe going on meds would help balance you out. Just a thought. Also, I would recommend seeing a psychiatrist over a primary care physician if you are interested in going on antidepressants. They are much more knowledgeable in that area and I think you'll have a better experience overall.

    Good luck and I hope you feel better soon!
     
    avatar
    lionsden responded:
    If by any chance you are still struggling with this, you are not alone. I have had the exact same experience as you. By all means, talk to your primary care doctor. I was put on wellbutrin to manage the depression. I convinced my husband to get checked out by his doctor and he was given an Rx for Cialis - a miracle drug if you ask me! We still don't have sex as often as I would like, but for the most part, the horniness has decreased significantly. If we go too long without, then it may set in again. Although it is not as romantic, setting a day or reminding the husband that it is time helps alot. Good luck!
     
    avatar
    rohvannyn replied to lionsden's response:
    Failing that, get yourself a Venus Butterfly or some fun new toy and have him use it on you. More sex, solo or with a partner, may actually help your irritability and sleeplessness and your other troubles right now. It is actually normal (as I understand it from various studies) for a woman to hit her sexual peak at the age of 40, at that time the hormonal balence is shifting and testosterone has a little more effect. Good luck with his ED, that can be a difficult situation for him especially.


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.